Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 139, NWS Indianapolis, IN

November 18, 20169 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 18, 2016, 4:48 PM EST for 9 counties in Indiana. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 18, 2016, 4:48 PM EST (21:48 UTC)
Expired
Nov 18, 2016, 5:31 PM EST
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Clay County, IN, Greene County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 5:10 PM ESTTSTM WND DMG5 Nw Bainbridge, INCAR BLOWN OFF ROAD ON U.S. 231. TIME APPROXIMATE.
Nov 18, 5:10 PM ESTTSTM WND DMG5 Nw Bainbridge, INCAR BLOWN OFF ROAD ON U.S. ROUTE 231. TIME APPROXIMATE.
Nov 18, 5:14 PM ESTTSTM WND GST 545 S Greencastle, IN
Nov 18, 5:15 PM ESTTSTM WND DMGGreencastle, INONE TREE DOWN WEST SIDE
Nov 18, 5:15 PM ESTTSTM WND DMGGreencastle, INSEVERAL TREES DOWN ON THE NORTH SIDE OF GREENCASTLE
Nov 18, 5:15 PM ESTTSTM WND GST 48Greencastle, INAT DE PAUW UNIVERSITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS53 KIND 182148
SVRIND
INC021-055-107-119-121-133-153-165-167-182245-
/O.NEW.KIND.SV.W.0139.161118T2148Z-161118T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EST FRI NOV 18 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL INDIANA...
  PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  GREENE COUNTY IN SOUTHWESTERN INDIANA...
  SULLIVAN COUNTY IN SOUTHWESTERN INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...
  PARKE COUNTY IN WEST CENTRAL INDIANA...
  VIGO COUNTY IN WEST CENTRAL INDIANA...
  VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 545 PM EST.

* AT 447 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF NEWPORT TO 6 MILES SOUTHEAST OF
  PALESTINE...MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  TERRE HAUTE...GREENCASTLE...BRAZIL...LINTON...CLINTON...SULLIVAN...
  ROCKVILLE...BLOOMFIELD...SPENCER...NEWPORT...WEST TERRE HAUTE...
  JASONVILLE...CLOVERDALE...WORTHINGTON...FAIRVIEW PARK...SHELBURN...
  PRAIRIETON...PRAIRIE CREEK...FARMERSBURG AND SEELYVILLE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 8757 3925 8757 3926 8760 3930 8760
      3931 8762 3935 8753 3993 8753 3995 8709
      3997 8709 3999 8670 3892 8668 3890 8752
      3896 8751 3899 8758 3899 8756 3906 8757
      3911 8765 3912 8763 3914 8766
TIME...MOT...LOC 2147Z 275DEG 28KT 3989 8728 3896 8749 

HAIL...<.75IN
WIND...70MPH
 
$$

TDUD
3 follow-up statements
976 
WWUS53 KIND 182209
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST FRI NOV 18 2016

INC165-182218-
/O.CAN.KIND.SV.W.0139.000000T0000Z-161118T2245Z/
VERMILLION IN-
509 PM EST FRI NOV 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.  THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3916 8748 3920 8745 3924 8743 3928 8740
      3934 8738 3940 8737 3991 8726 3995 8709
      3997 8709 3999 8670 3892 8668 3891 8744
      3894 8748 3896 8747 3899 8749 3902 8750
      3907 8752 3910 8753 3914 8751
TIME...MOT...LOC 2208Z 271DEG 30KT 3988 8706 3895 8728 

$$

INC021-055-107-119-121-133-153-167-182245-
/O.CON.KIND.SV.W.0139.000000T0000Z-161118T2245Z/
CLAY IN-PUTNAM IN-MONTGOMERY IN-GREENE IN-SULLIVAN IN-OWEN IN-
PARKE IN-VIGO IN-
509 PM EST FRI NOV 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR CLAY...PUTNAM...SOUTHERN MONTGOMERY...GREENE...SULLIVAN...OWEN...
PARKE AND EASTERN VIGO COUNTIES...

AT 508 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF ROCKVILLE TO 8 MILES SOUTHWEST
OF LINTON...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...GREENCASTLE...BRAZIL...LINTON...SULLIVAN...ROCKVILLE...
BLOOMFIELD...SPENCER...JASONVILLE...CLOVERDALE...WORTHINGTON...
SHELBURN...FARMERSBURG...SEELYVILLE...LADOGA...ROACHDALE...DUGGER...
KNIGHTSVILLE...CLAY CITY AND HYMERA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3916 8748 3920 8745 3924 8743 3928 8740
      3934 8738 3940 8737 3991 8726 3995 8709
      3997 8709 3999 8670 3892 8668 3891 8744
      3894 8748 3896 8747 3899 8749 3902 8750
      3907 8752 3910 8753 3914 8751
TIME...MOT...LOC 2208Z 271DEG 30KT 3988 8706 3895 8728 

HAIL...<.75IN
WIND...70MPH
 
$$

TDUD
140 
WWUS53 KIND 182228
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EST FRI NOV 18 2016

INC167-182237-
/O.CAN.KIND.SV.W.0139.000000T0000Z-161118T2245Z/
VIGO IN-
528 PM EST FRI NOV 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VIGO COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3904 8729 3911 8726 3924 8725 3974 8705
      3986 8703 3997 8693 3999 8670 3892 8668
      3891 8731
TIME...MOT...LOC 2227Z 274DEG 44KT 3986 8678 3893 8701 

$$

INC021-055-107-119-121-133-153-182245-
/O.CON.KIND.SV.W.0139.000000T0000Z-161118T2245Z/
CLAY IN-PUTNAM IN-MONTGOMERY IN-GREENE IN-SULLIVAN IN-OWEN IN-
PARKE IN-
528 PM EST FRI NOV 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR CLAY...PUTNAM...SOUTHEASTERN MONTGOMERY...GREENE...SOUTHEASTERN
SULLIVAN...OWEN AND SOUTHEASTERN PARKE COUNTIES...

AT 527 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF CRAWFORDSVILLE TO 7 MILES
SOUTHWEST OF BLOOMFIELD...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GREENCASTLE...BRAZIL...LINTON...BLOOMFIELD...SPENCER...JASONVILLE...
CLOVERDALE...WORTHINGTON...LADOGA...ROACHDALE...DUGGER...
KNIGHTSVILLE...CLAY CITY...BAINBRIDGE...LYONS...HARMONY...NEW
MARKET...FILLMORE...CARBON AND RUSSELLVILLE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 21 AND 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3904 8729 3911 8726 3924 8725 3974 8705
      3986 8703 3997 8693 3999 8670 3892 8668
      3891 8731
TIME...MOT...LOC 2227Z 274DEG 44KT 3986 8678 3893 8701 

HAIL...<.75IN
WIND...70MPH
 
$$

TDUD
699 
WWUS53 KIND 182231
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST FRI NOV 18 2016

INC021-055-107-119-121-133-153-182241-
/O.CAN.KIND.SV.W.0139.000000T0000Z-161118T2245Z/
CLAY IN-PUTNAM IN-MONTGOMERY IN-GREENE IN-SULLIVAN IN-OWEN IN-
PARKE IN-
531 PM EST FRI NOV 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...PUTNAM...SOUTHEASTERN
MONTGOMERY...GREENE...SOUTHEASTERN SULLIVAN...OWEN AND SOUTHEASTERN
PARKE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3904 8729 3911 8726 3924 8725 3974 8705
      3986 8703 3997 8693 3999 8670 3892 8668
      3891 8731
TIME...MOT...LOC 2230Z 275DEG 28KT 3986 8674 3893 8697 

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:30 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 18, 3:30 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
330 PM EST Fri Nov 18 2016

.UPDATE...
Synopsis...Near Term...Short Term...Long Term and Aviation section
have been updated below.

&&

.SYNOPSIS...
Issued at 330 PM EST Fri Nov 18 2016

Strong low pressure was over northwest Wisconsin and a cold front
extended south across Illinois.  The cold front will sweep east
across Indiana tonight producing showers and scattered thunderstorms.
Colder air will spread in across our region over the weekend and
a strong pressure gradient will produce gusty winds.

High pressure over the plains will build our way early next week.
Another area of low pressure moving into the great lakes will
produce showers around the middle of next week. However dry and
cool weather will occur Thanksgiving day as another area of high
pressure builds into our region.

&&

.NEAR TERM /Tonight/...
Issued at 330 PM EST Fri Nov 18 2016

Radars indicated numerous showers and scattered thunderstorms were
occurring along a cold front which extended from just west of
Chicago to near Paducah kentucky.  This cold front will sweep
across Indiana early tonight.   A few strong storms are possible
over western Indiana this evening.  The storms should weaken as they
move east across indiana overnight.  Will end all chances of storms
by 06Z.

Went close to high resolution model in regards to timing of
precipitation with showers and thunderstorms reaching INDY area
around 00Z and to eastern sections by 03Z.  Went with showers ending
over east sections late tonight.

In addition to the storms...brisk winds will be the rule as a
moderately pressure gradient will be across our area.  Went closer
to stronger CONRAW winds with wind speeds of 15 to 20 knots and
gusts to 20 to 30 knots.   Lows will be in the middle to upper 30s
which is close to a MOS blend.

&&

.SHORT TERM /Saturday through Monday/...
Issued at 330 PM EST Fri Nov 18 2016

Windy and sharply cooler temperatures will be the rule this weekend.
Models indicate 850 temperatures of -8 to -10 celsius Saturday with
some fetch Saturday from southern Lake Michigan to the northeast
portion of our region.  Went close to a model blend on temperatures
with highs 40 to 45 Saturday...upper 30s to lower 40s Sunday and
middle to upper 40s Monday.   Lows will be in the lower to middle
20s...but slightly warmer over northeast sections Saturday night.

Models are drier this run for Saturday. However lake effect
sprinkles and flurries are possible from Indy and north and east
Saturday. It will be dry Saturday night on as as high pressure
builds our way early next week.

Winds will be an issue...especially Saturday with speeds of 15 to 20
knots over southern sections and 20 to 25 knots over northern
sections.  Wind gusts of 30 to 35 knots are possible.  Decided to
forgo mention of wind advisory at this time...although they will
not be that far from advisory criteria in our south.

&&

.LONG TERM /Monday Night through Friday/...
Issued at 330 PM EST Fri Nov 18 2016

High pressure will bring cool and dry weather across Indiana
Monday night and most of Tuesday.   Models track an area of
low pressure across the southern great lakes around Wednesday
and bring a trailing cold front late Wednesday night.

Dry and cool weather will be the rule Thanksgiving day and Friday
as another area of high pressure moves our way.

Lowered temperatures slightly Monday night and Thanksgiving day and
raised them slightly Tuesday night.  Otherwise...Stayed close to
Super Blend temperatures for most other periods.

&&

.AVIATION /Discussion for the 18/21Z KIND TAF Update/...
Issued at 330 PM EST Fri Nov 18 2016

Minor tweaks made to KIND TAF to better match current conditions.
No other changes are needed at this time.  Previous aviation
discussion follows...

Could see periods of MVFR ceilings with cold front towards evening
and some areas with wrap around clouds behind cold front late
tonight and Saturday morning.  VFR rest of the time.

A cold front will move through the area with widespread showers and
a few thunderstorms, late this afternoon and evening.  Models
soundings hint of low clouds spreading in late tonight behind
cold front.  High pressure will build into the middle Mississippi
valley Saturday with most areas improving to VFR by end of forecast
period.

Strong winds may accompany the storms, but gradient winds outside
the storms will be fairly strong as well with gusts approaching 30KT
at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH
Hazardous weather outlook, Nov 18, 3:54 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EST FRI NOV 18 2016

INZ021-028>031-035>040-043>048-051>056-060>063-067>071-192100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE-MONROE-
BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...VINCENNES...BEDFORD...SEYMOUR
354 PM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO
THIS EVENING.

HAZARDS: DAMAGING WINDS...ISOLATED TORNADOES...BRIEF HEAVY RAIN. WIND
GUSTS UP TO 30 TO 35 MPH OUTSIDE OF SHOWERS AND STORMS.

TIMING: HIGHEST CHANCES FOR SEVERE STORMS WILL BE 400 PM THROUGH
900 PM. GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT MIDNIGHT.
WIND GUSTS THROUGH THE NIGHT.

DISCUSSION: A STRONG COLD FRONT WILL BRING SHOWERS AND SOME
THUNDERSTORMS TONIGHT. MUCH COLDER AIR WILL ARRIVE BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: WIND CHILLS WILL ONLY BE IN THE 20S AND 30S SATURDAY
AND UPPER TEENS AND LOWER 20S SATURDAY NIGHT INTO SUNDAY MORNING.
NORTHWEST WINDS WILL GUST TO 35 MPH AGAIN SATURDAY.

DISCUSSION: COLDER AIR WILL ARRIVE FOR THE WEEKEND AS HIGH
PRESSURE BUILDS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE INTO THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ041-042-049-057-064-065-072-192100-
DELAWARE-RANDOLPH-HENRY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS-
INCLUDING THE CITIES OF...MUNCIE...COLUMBUS
354 PM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: A FEW STRONG STORMS ARE POSSIBLE EARLY THIS EVENING.

HAZARDS: LIGHTNING...BRIEF HEAVY RAINFALL...WIND GUSTS OVER 40 MPH.
WIND GUSTS UP TO 30 TO 35 MPH OUTSIDE OF SHOWERS AND STORMS.

TIMING: HIGHEST CHANCES FOR STRONG STORMS WILL BE BEFORE 1000 PM.
GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT 100 AM. WIND
GUSTS THROUGH THE NIGHT.

DISCUSSION: A STRONG COLD FRONT WILL BRING SHOWERS AND SOME
THUNDERSTORMS TONIGHT. MUCH COLDER AIR WILL ARRIVE BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: WIND CHILLS WILL ONLY BE IN THE 20S AND 30S SATURDAY
AND UPPER TEENS AND LOWER 20S SATURDAY NIGHT INTO SUNDAY MORNING.
NORTHWEST WINDS WILL GUST TO 35 MPH AGAIN SATURDAY.

DISCUSSION: COLDER AIR WILL ARRIVE FOR THE WEEKEND AS HIGH
PRESSURE BUILDS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY GUSTY WINDS INTO THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Nov 18, 4:05 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EST FRI NOV 18 2016

INZ028-029-035-036-043-182130-
VERMILLION IN-WARREN IN-MONTGOMERY IN-TIPPECANOE IN-FOUNTAIN IN-
405 PM EST FRI NOV 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...NORTHWESTERN
MONTGOMERY...WESTERN TIPPECANOE...WARREN AND NORTHWESTERN VERMILLION
COUNTIES UNTIL 430 PM EST...

AT 405 PM EST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ROSSVILLE TO TILTON TO NEAR RIDGE FARM.
MOVEMENT WAS NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...VEEDERSBURG...WILLIAMSPORT...ATTICA...SHADELAND...
CAYUGA...WAYNETOWN...WEST LEBANON...HILLSBORO...KINGMAN...
PERRYSVILLE...WINGATE...NEWTOWN...PINE VILLAGE...MELLOTT...STATE LINE
CITY...FOSTER...GESSIE...RAINSVILLE AND TAB.

LAT...LON 4056 8698 4007 8701 3995 8729 3995 8742
      3993 8743 3993 8741 3991 8740 3985 8753
      4045 8753 4048 8749 4048 8709 4056 8709
TIME...MOT...LOC 2105Z 236DEG 50KT 4030 8766 4008 8763 3986 8770

50
Special weather statement, Nov 18, 4:35 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EST FRI NOV 18 2016

INZ035-036-043-044-051-052-182215-
VERMILLION IN-VIGO IN-MONTGOMERY IN-FOUNTAIN IN-PARKE IN-CLAY IN-
435 PM EST FRI NOV 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...SOUTHEASTERN
FOUNTAIN...WESTERN MONTGOMERY...PARKE...CENTRAL VIGO AND SOUTHEASTERN
VERMILLION COUNTIES UNTIL 515 PM EST...

AT 435 PM EST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NEWPORT TO NEAR ROCKVILLE TO 10 MILES
SOUTH OF TERRE HAUTE. MOVEMENT WAS NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...CRAWFORDSVILLE...CLINTON...ROCKVILLE...NEWPORT...WEST
TERRE HAUTE...PRAIRIETON...SEELYVILLE...MONTEZUMA...WAYNETOWN...
LINDEN...ROSEDALE...NEW MARKET...KINGMAN...WAVELAND...CARBON...
MECCA...BLOOMINGDALE...MARSHALL AND WALLACE.

LAT...LON 3968 8739 3994 8743 4022 8692 4022 8684
      3987 8695 3987 8701 3967 8701 3926 8746
      3926 8751
TIME...MOT...LOC 2135Z 214DEG 55KT 3995 8737 3975 8733 3933 8746

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:05 PM ESTSpecial Weather StatementINDFountain, Warren25 min
Nov 18, 4:25 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren35 min
Nov 18, 4:35 PM ESTSpecial Weather StatementINDParke, Vigo40 min
Nov 18, 4:54 PM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Howard, Montgomery, Tippecanoe36 min
Nov 18, 5:41 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion49 min
Nov 18, 5:45 PM ESTSevere Thunderstorm WarningINDJohnson, Monroe, Morgan, Owen30 min
Nov 18, 6:30 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Randolph and 3 more45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.